Alert archive / Illinois / Frost Advisories in 2019

Frost Advisory 3, NWS Lincoln, IL

October 12, 2019Crawford County, Lawrence County, Richland County, Illinois

NWS Lincoln, IL issued this frost advisory at Oct 12, 2019, 3:19 PM CDT for Crawford County, Lawrence County, Richland County, Illinois. It took effect at Oct 13, 2019, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2019, 3:19 PM CDT (20:19 UTC)
In effect from
Oct 13, 2019, 1:00 AM CDT
Expired
Oct 13, 2019, 8:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Crawford County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS73 KILX 122019
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
319 PM CDT Sat Oct 12 2019

ILZ068-072-073-131300-
/O.NEW.KILX.FR.Y.0003.191013T0600Z-191013T1300Z/
Crawford-Richland-Lawrence-
Including the cities of Robinson, Olney, and Lawrenceville
319 PM CDT Sat Oct 12 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Crawford, Richland and Lawrence Counties.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Shimon
1 follow-up statement
343 
WWUS73 KILX 131251
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
751 AM CDT Sun Oct 13 2019

ILZ068-072-073-131400-
/O.EXP.KILX.FR.Y.0003.000000T0000Z-191013T1300Z/
Crawford-Richland-Lawrence-
Including the cities of Robinson, Olney, and Lawrenceville
751 AM CDT Sun Oct 13 2019

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have begun to rise since sunrise, and any lingering
frost will melt away soon. 

$$

Geelhart

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:14 PM CDT, 5 minutes earlier.

Area forecast discussion, Oct 12, 3:14 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
314 PM CDT Sat Oct 12 2019

.SYNOPSIS...
Issued at 314 PM CDT Sat Oct 12 2019

Blustery southwest winds will begin to subside this evening under
mostly clear skies across central Illinois. Steady winds overnight
will keep low temperatures a bit warmer than last night, with lows
mainly in the upper 30s to lower 40s. The exception will be
southeast Illinois, where middle 30s and frost are expected under
lighter winds.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 314 PM CDT Sat Oct 12 2019

High pressure centered to the south of the area will provide
mostly clear skies tonight, as clouds cover northern IL due to
the expansive low centered in northern MN. Gusty winds of 20G30
mph are being fueled by an increasing 925mb southwesterly LLJ in
NW Illinois. The jet is expected to increase to 45-50kt as it
shifts south into central IL tonight. However, decoupling of the
boundary layer should allow surface winds to diminish into the
10-15 mph range.

One area of concern for frost tonight will be in our far SE
counties, where winds will be lighter and colder air will linger.
After coordination with IND and PAH, we ended up going with a
Frost Advisory for Richland, Lawrence and Crawford counties in SE
IL. Lows will be in the mid 30s there. Northern and central
counties look to remain in the upper 30s to lower 40s for lows.

Sunday looks to be a mostly sunny day, but a dry cold frontal
passage from north to south during the day will keep high temps on
the cooler side behind the front, north of I-70. Highs will range
from the mid 50s towards Galesburg, to the upper 60s toward
Lawrenceville. Winds will be gusty from the W-SW, but not as
strong as Saturday.

&&

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 314 PM CDT Sat Oct 12 2019

Quiet weather conditions look to continue from Sunday night
through Monday evening, as high pressure remains in control of the
local weather. A warm front lifting north through central IL
Monday night will bring increasing boundary layer moisture along
with warmer conditions. Showers will be possible west of I-55
after midnight Monday night. Those rain chances will advance
eastward across Illinois on Tuesday, as low pressure advances from
N MN to northern lower Michigan. Tuesdays high temps will warm
into the upper 60s to low 70s. As the cold front approaches on
Tuesday, a strong wind pattern aloft will increase bulk shear
values into the 40-60kt range as the showers develop. MUCAPE
values climb to 400-500 J/kg ahead of the front as well. That
could fuel scattered thunderstorms with the potential of some
downburst winds. Will keep an eye on the SPC outlooks as that
system passage approaches.

The cold front will have pass quickly to the east by Tuesday
evening, ushering in a reinforcing push of colder air.

Wednesday high temps will be relegated back down into the 50s,
under Canadian high pressure. Brisk NW winds will add more chill
to the air, under partly sunny skies. More quiet weather will
prevail the rest of the week, with gradually warming conditions as
the upper flow pattern becomes nearly zonal.

The next system of note is projected to begin to affect our
weather Friday night, as an elongated low pressure system
approaches IL. Showers and a few storms will be possible on
Saturday as a frontal boundary is dragged across IL. Model
differences in timing have led to only slight chance PoPs for that
system. Highs on Saturday look to be warm into the lower to
possibly middle 70s, ahead of the cold front.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1252 PM CDT Sat Oct 12 2019

VFR conditions will prevail through the entire 18z TAF period.
Winds will be the primary concern for aviation, mainly due to a
strong 40-50kt LLJ that will shift south into our counties this
afternoon and evening. Current winds have increased in response to
mixing of the leading edge of the LLJ, with sustained 15-20KT and
gusts to 30KT already. Some gusts this afternoon could climb
toward 33-35KT. Decreasing winds are likely toward sunset, as some
decoupling occurs. However, sustained winds will likely remain
10-15kt all night. We are still seeing indications that LLWS will
occur tonight as the LLJ maintains or increases in strength.
Timing of LLWS looks to be 02z-10z from NW to SE terminal sites.
About a 6-8 hour window of LLWS appears likely.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 1 AM to 8 AM CDT Sunday for ILZ068-072-073.

&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Shimon
Hazardous weather outlook, Oct 12, 11:31 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1131 AM CDT Sat Oct 12 2019

ILZ027>031-036-037-040-041-131645-
Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell-
Woodford-
1131 AM CDT Sat Oct 12 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Southwest winds will gust to 35 to 40 mph this afternoon, causing
some travel difficulties for high profile vehicles.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Flooding on the Illinois River from Havana to Beardstown will
last through the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>057-061>063-131645-
Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-
Edgar-Logan-Macon-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-
Scott-Shelby-Vermilion-
1131 AM CDT Sat Oct 12 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Southwest winds will gust to around 30 mph north of I-72 this
afternoon, causing some travel difficulties for high profile
vehicles.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ066>068-071>073-131645-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
1131 AM CDT Sat Oct 12 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

In the hours before

Special weather statement, Oct 12, 10:49 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1049 AM CDT Sat Oct 12 2019

ILZ027>031-036-037-040-041-122200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, and Havana
1049 AM CDT Sat Oct 12 2019

...Strong gusty winds expected this afternoon...

Southwest winds will increase into this afternoon, with sustained
speeds of 20 to 25 mph and gusts 35 to 40 mph expected. A few
isolated wind gusts as high as 45 mph cannot be ruled out.

Use caution driving high profile vehicles as these winds will
cause difficult driving conditions.

37
Local storm report, Oct 12, 11:11 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT SAT OCT 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WNW HUTSONVILLE         39.11N 87.66W
10/12/2019  M1.59 INCH       CRAWFORD           IL   COCORAHS

0700 AM     HEAVY RAIN       NE WATSON               39.03N 88.57W
10/12/2019  M1.23 INCH       EFFINGHAM          IL   COCORAHS

0700 AM     HEAVY RAIN       SSW YALE                39.12N 88.02W
10/12/2019  M1.10 INCH       JASPER             IL   COCORAHS

&&

JRP

Nearby

Frost Advisories in Illinois, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.